MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by the mfr: only the main coil was returned for this complaint.A non-bsc catheter was returned with the complaint.The main coil was found kinked and stretched, besides, the fiber bundles had blood residues.The main coil was advanced through the non-bsc catheter, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the catheter in order to release the main coil.The delivery wire was not returned.The main coil zap tip has a smooth surface.The main coil was stretched and kinked near the interlocking arm; more stretched sections were observed along the main coil.The interlocking arm of the main coil was detached.Dimensional inspection revealed that the number of distal and proximal fiber bundles failed specification.The zap tip and primary coil outer diameter were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 10oct2019.It was reported that the coil could not deploy.An 8mm x 20cm interlock coil was selected for use.During the procedure, a continuous flush was performed and the device was advanced to the middle of the 5f catheter; however it was noted that the device could not deploy.The device was removed with the catheter from the patient's body.The procedure was completed with a different device.There were no patient complications reported and the patient's condition was stable post procedure.However, device analysis revealed that there were missing fiber bundles and the interlocking arm of the main coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9265957
Report Number2134265-2019-13204
Device Sequence Number13940894
Product Code KRD
UDI-Device Identifier08714729793045
UDI-Public08714729793045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0023189222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight70